Couldn't find what you looking for?

TRY OUR SEARCH!

having been on effexor xr, initially 75mg, later on increased to 150mg, I noticed my stomach area 'filling out', but not in a normal way. I've always had a relatively hard time putting on weight, and at the time was trying to increase my weight but even then the abnormal 'filling out' stood out to me as an unusual occurance. later on I tied it to the effexor as there isn't anything else I could've attributed it to. at the time of this abnormal weight gain I was also in the gym seven (yes seven) days a week, carefully split between weightlifting and low-intensity cardio. when I tied to weight gain to the effexor it didn't phase me as I've never had an issue dropping weight. so after four months on it, and a cold-turkey withdrawal due to being ill with a virus at the time and figuring that was the time to come off, as the drug hadn't improved my life in any way meaningful enough to justify keeping on taking it, I was ready to lose the weight and get back to normal, except this didn't happen or at least not yet. just short of two months later and this bloated feeling persists, which I'm not sure is bowel related or an issue of fluid retention (ascites?), with the skin around my stomach and a few other areas having a puffyness or fluid inside (possibly fat but very doubtful) and skin folds which I've NEVER had before in my life, just almost coming out of nowhere coincidentally after using effexor. exercise or diet has not helped my particular issue and I'm hoping that the symptoms will slowly fade as my body gets back into the right balance hormonally and whatnot. I've seen two doctors, and mentioned the symptoms but they brushed it off as 'IBS' without even an examination or a care. my bowel movement is normal and I don't have any abdominal pain/cramping or flatulence/belching issues, so I don't know if my symptoms are consistent with IBS. antacids haven't helped, neither antiinflammatory meds including three week course of prednisolone for unrelated viral/breathing issues. have tried garlic which I still take twice daily which hasn't helped, carrot juice, lemon, acv, baking soda, peppermint tea.. have tried lots of stuff to no avail. also going to try peppermint oil capsules, aloe vera juice and activated charcoal when I get around to it, but for now the symptoms are literally no better than they were two months ago when I came off the stuff.

hopefully this has been of use to someone and or if anyone has any advice that would also be appreciated

Loading...

Thank you for this post! I have experienced the same issue with belly bloat/fat! I've NEVER had issues with weight gain around my abdomen until starting Effexor XR. I mentioned it to my Psychiatrist and he blew it off by saying I will continue to gain weight as I get older and to accept it! After two weeks of tapering off Effexor I'm already noticing the belly bulge shrink as well as the odd puffiness in my arms and face. Being an athletic wirey female all of my life (prior to Effexor) I'm extatic to see my body return to normal.
Reply

Loading...

Hi there!
Late reply, but I'm a young athletic female just like you. I noticed I've been very bloated and carrying water weight around with me. How long between when you went off Effexor to when you felt back to normal?
Reply

Loading...